Alert archive / Pennsylvania / Special Weather Statements in 2012
Special Weather Statement, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this special weather statement at Jul 18, 2012, 5:30 PM EDT for Bucks County, Pennsylvania. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 18, 2012, 5:30 PM EDT (21:30 UTC)
- Expired
- Jul 18, 2012, 6:30 PM EDT
- In force
- 60 min
- Issued by
- NWS Philadelphia/Mount Holly
County Bucks County, PA
The radar
The Philadelphia radar (KDIX), 41 km from the middle of the area, began a volume at 21:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Phillips Aaf/Abe, MD (KAPG), launched 12:00Z, 9.5 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 884 J/kg
- Mixed-layer CIN
- -169 J/kg
- Mixed-layer LCL
- 1666 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- 4 m²/s²
- 0-3 km storm-relative helicity
- 10 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
737
WWUS81 KPHI 182130
SPSPHI
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
530 PM EDT WED JUL 18 2012
NJZ009-015-PAZ068-069-071-182230-
BUCKS PA-HUNTERDON NJ-MERCER NJ-MONTGOMERY PA-PHILADELPHIA PA-
530 PM EDT WED JUL 18 2012
...STRONG THUNDERSTORMS WILL AFFECT BUCKS...HUNTERDON...MERCER...
MONTGOMERY AND PHILADELPHIA COUNTIES...
AT 526 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 17 MILES NORTHWEST
OF TRENTON TO 19 MILES NORTH OF PHILADELPHIA...MOVING SOUTHEAST AT 25
MPH. THE THUNDERSTORMS WILL BE NEAR LAMBERTVILLE AROUND 535 PM...
SPRING HOUSE AROUND 540 PM...MAPLE GLEN...HORSHAM AROUND 545 PM...
RICHBORO...NEWTOWN GRANT...IVYLAND...HATBORO AROUND 550 PM...
PENNINGTON AND WILLOW GROVE AROUND 555 PM.
WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THESE STORMS ALONG WITH
BRIEF TORRENTIAL RAINS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS. DO
NOT SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS
WHEN A THUNDERSTORM APPROACHES.
LAT...LON 4018 7462 4014 7460 4014 7462 4018 7471
4015 7471 4013 7474 4012 7478 4013 7482
4011 7484 4008 7501 4028 7542 4045 7498
4019 7456
$$
FORECASTER: DRAGWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special weather statement went out at Jul 18, 3:49 PM EDT, 1 hour 41 minutes earlier.
Area forecast discussion, Jul 18, 3:49 PM EDT, 1 hour 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
349 PM EDT WED JUL 18 2012
.SYNOPSIS...
A COLD FRONT WILL SLOWLY CROSS THE REGION TONIGHT THROUGH THURSDAY
NIGHT. LOW PRESSURE WILL DEVELOP ALONG THE FRONT ON FRIDAY AND MOVE
EASTWARD ON SATURDAY. HIGH PRESSURE WILL THEN PUSH IN FROM THE EAST
SATURDAY THROUGH SUNDAY. A WEAK COLD FRONT WILL MOVE INTO THE AREA
ON MONDAY AND REMAIN NEARBY THROUGH TUESDAY. HIGH PRESSURE WILL
RETURN AROUND MIDWEEK.
&&
.NEAR TERM /UNTIL 6 AM THURSDAY MORNING/...
THE ACTIVITY THAT WAS MOVING THROUGH THE NORTHWESTERN PART OF THE
FORECAST AREA DURING THE AFTERNOON HAD A GOOD CHANCE OF HOLDING
TOGETHER AS IT MOVES SOUTHEAST THIS EVENING GIVEN THE WAY THE
INSTABILITY IS EXPECTED TO LINGER WELL INTO TONIGHT. IT IS TRUE THAT
SHEAR WEAKENS AS ONE MOVES SOUTH, BUT THE INSTABILITY HAS A LONG WAY
TO COME DOWN BEFORE FIRST SEVERE THUNDERSTORMS AND THEN SUB-SEVERE
THUNDERSTORMS WITH VERY HEAVY RAIN LOSE THE INGREDIENTS TO KEEP
PROPAGATING SOUTHEAST. OVERNIGHT, THE SLOWER MODELS ARE STILL
KEEPING INSTABILITY OVER VIRTUALLY ALL OF THE FORECAST AREA. THEY
DIFFER ON WEAK IMPULSES APPROACHING IN THE MID LEVEL FLOW, AND WE
MAINTAINED A CHANCE OVERNIGHT IN RESPONSE. WE WENT WITH THE WARMER
GUIDANCE INSOFAR AS WE FAVOR THE SLOWER MODEL SOLUTIONS.
&&
.SHORT TERM /6 AM THURSDAY MORNING THROUGH 6 PM THURSDAY/...
THE FRONT IS NOT EXPECTED TO CLEAR THE AREA TOMORROW, AND
INSTABILITY (ALTHOUGH NOT AS SIGNIFICANT AS TODAY) IS STILL FORECAST
WITH THE BEST VALUES SOUTH. H8 DEW POINTS ALSO SUPPORT HEAVY RAINFALL
ESPECIALLY SOUTH. THE MODELS DON'T AGREE CLOSELY ENOUGH ON IMPULSES
TO DO ANY TIMING AT THIS POINT, BUT WE CARRY POPS THAT RANGE FROM
CHANCE NORTH TO LIKELY SOUTH. WE GENERALLY MAINTAINED THE WARMER
TEMPERATURES THAT WERE REFLECTED IN THE WARMER STAT GUIDANCE AND
CONTINUITY.
&&
.LONG TERM /THURSDAY NIGHT THROUGH WEDNESDAY/...
BY THURSDAY NIGHT, THE FRONT WILL BE NEAR OR ACROSS THE DELMARVA AND
MOVING SLOWLY SOUTHWARD. NOT MUCH TO HELP KICK IT OUT OF THE AREA AS
IT SAGS TO THE SOUTH AND IT LOOKS TO REMAIN NEARBY AND ACROSS THE
SOUTHEASTERN UNITED STATES THROUGH THE WEEKEND. THE FIRST WAVE OF
LOW PRESSURE TO FORM ALONG THE FRONT WILL BE LATE THURSDAY OR
FRIDAY, PERHAPS EVEN BEFORE THE FRONT HAS PUSHED SOUTH OF OUR AREA.
THIS WILL KEEP THE CHANCE FOR SHOWERS AND THUNDERSTORMS TO CONTINUE
THROUGH FRIDAY. GREATEST CHANCES WILL BE CLOSER TO THE ACTUAL FRONT
AND ACROSS OUR SOUTHERN ZONES THROUGH FRIDAY AFTERNOON. A SECOND
WAVE DEVELOPS ON SATURDAY AND MOVES ALONG THE BOUNDARY. RIGHT NOW IT
LOOKS LIKE THE SECOND WAVE MAY STAY FAR ENOUGH SOUTH THAT WE WILL
SEE VERY LITTLE IMPACT FROM IT OTHER THAN SOME LIGHT SHOWERS IN OUR
EXTREME SOUTHERN AREAS.
HIGH PRESSURE BUILDS DOWN FROM THE NORTHEAST ON SATURDAY. IT MIGHT
NOT BE STRONG ENOUGH TO KEEP US DRY THROUGH THE ENTIRE DAY BUT WE
SHOULD START TO DRY OUT FROM NORTH TO SOUTH AND THEN REMAIN DRY
THROUGH SUNDAY.
A WEAK COLD FRONT OR SURFACE TROUGH WILL MOVE ACROSS THE REGION ON
MONDAY. THIS FEATURE SITS OVER OR NEAR US THROUGH TUESDAY, BRINGING
UNSETTLED WEATHER AND THE CHANCE FOR MORE SHOWERS AND THUNDERSTORMS.
HIGH PRESSURE RETURNS AROUND MIDWEEK AND SHOULD HELP TO DRY US OUT
ONCE AGAIN.
TEMPERATURES ACTUALLY START OFF ON THE COOL SIDE AND SLIGHTLY BELOW
NORMAL AS WE ARE DEFINITELY INFLUENCED BY THE EASTERLY FLOW ACROSS
THE REGION. WE GRADUALLY WARM THROUGHOUT THE EXTENDED PERIOD AND
RETURN TO ABOVE NORMAL TEMPERATURES BY THE MIDDLE OF NEXT WEEK.
&&
.AVIATION /20Z WEDNESDAY THROUGH MONDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG,
KILG, KMIV, KACY AND SURROUNDING AREAS.
VFR CONDITIONS WILL BE INTERRUPTED BY THUNDERSTORMS THAT WILL LIKELY
CAUSE FAIRLY BRIEF IFR CONDITIONS AND STRONG WIND GUSTS FROM LATE
THIS AFTERNOON INTO THIS EVENING WHERE THEY OCCUR, AND MORE
SHELTERED AREAS WILL SEE MVFR FOG OVERNIGHT IN THE WAKE OF THE
CONVECTION. CONDITIONS ARE EXPECTED TO MAINLY BE VFR ON THURSDAY,
BUT CONVECTION COULD DEVELOP AT ANY TIME AND CAUSE A SIGNIFICANT BUT
TRANSIENT DETERIORATION. WINDS ARE NOT EXPECTED TO BE AS MUCH OF A
PROBLEM WITH CONVECTION ON THURSDAY.
OUTLOOK...
THURSDAY NIGHT...VFR CONDITIONS DETERIORATE TO MVFR, POSSIBLY IFR,
AS SHOWERS AND THUNDERSTORMS CONTINUE THROUGH THURSDAY NIGHT.
FRIDAY AND SATURDAY...MAINLY VFR CONDITIONS EXPECTED WITH SHOWERS
AND THUNDERSTORMS POSSIBLE, MAINLY KPHL AND SOUTH ON FRIDAY.
SUNDAY...VFR CONDITIONS EXPECTED.
&&
.MARINE...
A SUB-ADVISORY SOUTHERLY FLOW IS EXPECTED THROUGH THE EVENING, THEN
SUB-ADVISORY WINDS WILL VEER AROUND TO EAST BY LATE THURSDAY ON THE
NORTHERN WATERS WHILE MAINTAINING A SOUTHERLY COMPONENT OVER THE
SOUTHERN WATERS. SEAS ARE FORECAST TO APPROACH BUT NOT REACH THE
ADVISORY CRITERION OF 5 FEET OVER THE OCEAN. WINDS AND SEAS WILL BE
HIGHER IN CONVECTION INTO TONIGHT.
OUTLOOK...
SEAS START TO RISE LATE THURSDAY NIGHT INTO FRIDAY AS AN EASTERLY
FLOW DEVELOPS ACROSS THE AREA WATERS. SEAS WILL RISE TO AROUND 5
FEET BY FRIDAY MORNING AND REMAIN ABOVE 5 FEET THROUGH AT LEAST
SATURDAY. THE EASTERLY FLOW WILL STRENGTHEN AS THE GRADIENT TIGHTENS
UP AS LOW PRESSURE DEVELOPS ALONG THE OLD FRONTAL BOUNDARY AND MOVES
OFFSHORE AND HIGH PRESSURE BUILDS DOWN FROM THE NORTHEAST. WINDS
WILL BECOME GUSTY, ESPECIALLY ACROSS THE NORTHERN WATERS, FRIDAY AND
SATURDAY. WINDS AND SEAS SUBSIDE LATE SATURDAY AND THEN REMAIN BELOW
SMALL CRAFT CRITERIA THROUGH EARLY NEXT WEEK.
&&
.TIDES/COASTAL FLOODING...
AN EASTERLY FLOW DEVELOPS BEHIND THE DEPARTING COLD FRONT BY FRIDAY
WHICH WILL TEND TO PUSH WATER TOWARDS OUR COAST. WITH THE NEW MOON
ON THURSDAY, HIGH TIDES WILL BE RUNNING A BIT HIGHER. DEPARTURES OF
AROUND A FOOT ARE NEED RIGHT NOW TO CAUSE ANY FLOODING ALONG THE
COAST BUT WITH THE WINDS REMAINING EASTERLY INTO THE WEEKEND WE MAY
APPROACH MINOR TIDAL FLOODING LEVELS BEGINNING WITH THE FRIDAY NIGHT
HIGH TIDE CYCLE.
&&
.CLIMATE...
A RECORD SETTING KIND OF DAY ACROSS OUR FORECAST AREA AS ALL OF
OUR CLIMATE SITES LOOK TO TIE OR BREAK THEIR RECORDS. FINAL
NUMBERS WILL BE ISSUED WITH OUR CLIMATE PRODUCTS LATER TODAY.
RECORDS AND TEMPERATURES THROUGH 3PM LISTED BELOW.
WEDNESDAY 7/18
RECORD TEMP THROUGH 3PM
ABE... 98-1999 98
ACY... 99-2006 100
GED...100-1953 100
ILG...100-1953 100
MPO... 93-1953 93
PHL... 99-1953 100
RDG... 98-1999 99
TTN...100-1953 100
ALSO, IT HAS BEEN RATHER DRY WITH PRECIPITATION RUNNING SEVERAL
INCHES BEHIND FOR THE YEAR. FOR REFERENCE, THE DEPARTURES ARE ALSO
LISTED BELOW.
PRECIPITATION DEPARTURES SINCE JANUARY 1ST AND THROUGH JULY 17TH...
ABE... -4.79 INCHES
ACY... -2.81 INCHES
GED...-11.20 INCHES
ILG... -9.13 INCHES
MPO... -4.44 INCHES
PHL... -7.75 INCHES
RDG... -7.36 INCHES
TTN... -7.22 INCHES
&&
.PHI WATCHES/WARNINGS/ADVISORIES...
PA...HEAT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR PAZ060>062.
EXCESSIVE HEAT WARNING UNTIL 6 AM EDT THURSDAY FOR PAZ067>071.
NJ...EXCESSIVE HEAT WARNING UNTIL 8 PM EDT THIS EVENING FOR
NJZ008>010.
HEAT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR NJZ001-007-012-
013-016-020>025-027.
EXCESSIVE HEAT WARNING UNTIL 6 AM EDT THURSDAY FOR NJZ015-
017>019.
DE...HEAT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR DEZ002>004.
EXCESSIVE HEAT WARNING UNTIL 6 AM EDT THURSDAY FOR DEZ001.
MD...HEAT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR MDZ008-012-015-
019-020.
MARINE...NONE.
&&
SYNOPSIS...MEOLA
NEAR TERM...DELISI
SHORT TERM...DELISI
LONG TERM...MEOLA
AVIATION...DELISI/MEOLA
MARINE...DELISI/MEOLA
TIDES/COASTAL FLOODING...MEOLA
CLIMATE...MEOLA/DRAG/GORSEHazardous weather outlook, Jul 18, 3:51 PM EDT, 1 hour 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 351 PM EDT WED JUL 18 2012 NJZ008>010-192000- MORRIS-HUNTERDON-SOMERSET- 351 PM EDT WED JUL 18 2012 ...EXCESSIVE HEAT WARNING IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...SEVERE THUNDERSTORM WATCH 491 IN EFFECT UNTIL 9 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW JERSEY AND NORTHWEST NEW JERSEY. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. EXCESSIVE HEAT WARNING. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NJZ014-026-PAZ054-055-192000- EASTERN MONMOUTH-COASTAL OCEAN-CARBON-MONROE- 351 PM EDT WED JUL 18 2012 ...SEVERE THUNDERSTORM WATCH 491 IN EFFECT UNTIL 9 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW JERSEY...SOUTHERN NEW JERSEY AND NORTHEAST PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. DEZ002>004-MDZ008-012-015-019-020-NJZ001-007-012-013-016-020>025-027- PAZ060>062-192000- KENT-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD-QUEEN ANNES-TALBOT- CAROLINE-SUSSEX-WARREN-MIDDLESEX-WESTERN MONMOUTH-SALEM-OCEAN- CUMBERLAND-ATLANTIC-CAPE MAY-ATLANTIC COASTAL CAPE MAY- COASTAL ATLANTIC-SOUTHEASTERN BURLINGTON-BERKS-LEHIGH-NORTHAMPTON- 351 PM EDT WED JUL 18 2012 ...HEAT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...SEVERE THUNDERSTORM WATCH 491 IN EFFECT UNTIL 9 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW JERSEY...NORTHERN NEW JERSEY...SOUTHERN NEW JERSEY AND EAST CENTRAL PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HEAT ADVISORY. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. DEZ001-NJZ015-017>019-PAZ067>071-192000- NEW CASTLE-MERCER-GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-CHESTER- MONTGOMERY-BUCKS-DELAWARE-PHILADELPHIA- 351 PM EDT WED JUL 18 2012 ...EXCESSIVE HEAT WARNING IN EFFECT UNTIL 6 AM EDT THURSDAY... ...SEVERE THUNDERSTORM WATCH 491 IN EFFECT UNTIL 9 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN DELAWARE...CENTRAL NEW JERSEY...SOUTHERN NEW JERSEY AND SOUTHEAST PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. EXCESSIVE HEAT WARNING. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ430-431-450>455-192000- DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM- COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM- COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM- COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM- 351 PM EDT WED JUL 18 2012 ...SEVERE THUNDERSTORM WATCH 491 IN EFFECT UNTIL 9 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND DELAWARE BAY WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jul 18, 5:01 PM EDT, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
501 PM EDT WED JUL 18 2012
NJZ012-013-015-182130-
MERCER NJ-MIDDLESEX NJ-WESTERN MONMOUTH NJ-
501 PM EDT WED JUL 18 2012
...STRONG OUTFLOW WINDS FROM THUNDERSTORMS WILL AFFECT
MERCER...MIDDLESEX AND MONMOUTH COUNTIES...
AT 456 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS AND STRONG OUTFLOW WINDS ALONG A LINE EXTENDING FROM 6
MILES SOUTHWEST OF NEW BRUNSWICK TO 7 MILES NORTH OF
TRENTON...MOVING SOUTHEAST AT 30 MPH. THE THUNDERSTORMS WILL BE NEAR
PRINCETON JUNCTION AROUND 505
PM...SPOTSWOOD...ROSSMOOR...JAMESBURG...HELMETTA AROUND 510 PM...OLD
BRIDGE...HIGHTSTOWN...CONCORDIA...CLEARBROOK PARK AROUND 515 PM AND
TWIN RIVERS AROUND 520 PM.
WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THESE STORMS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH SOME OF THESE
THESE STORMS. DO NOT SEEK SHELTER UNDER TREES WHEN LIGHTNING
THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES.
LAT...LON 4038 7410 4022 7450 4034 7482 4039 7465
4038 7461 4042 7458 4044 7451
FORECASTER:DRAGSpecial weather statement, Jul 18, 5:11 PM EDT, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
511 PM EDT WED JUL 18 2012
NJZ010-012>014-182215-
EASTERN MONMOUTH NJ-MIDDLESEX NJ-SOMERSET NJ-WESTERN MONMOUTH NJ-
511 PM EDT WED JUL 18 2012
...A STRONG THUNDERSTORM WILL AFFECT MIDDLESEX...MONMOUTH AND
SOMERSET COUNTIES...
AT 510 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS MOVING ACROSS THE AREA. THESE STORMS
ARE TRACKING TO THE EAST AT 35 MPH.
VERY HEAVY RAIN WILL FALL AND CAUSE WATER TO POND ON ROADS AND
QUICKLY FILL POOR DRAINAGE AREAS. WIND GUSTS UP TO 40 MPH AND SMALL
HAIL ARE POSSIBLE.
CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS. DO
NOT SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS
WHEN A THUNDERSTORM APPROACHES.
LAT...LON 4037 7462 4039 7464 4038 7471 4060 7465
4064 7442 4060 7444 4062 7431 4060 7420
4056 7421 4055 7424 4047 7425 4045 7420
4046 7412 4042 7400 4047 7403 4048 7400
4044 7397 4030 7396
FORECASTER: GORSESpecial weather statement, Jul 18, 5:13 PM EDT, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
513 PM EDT WED JUL 18 2012
MDZ008-012-015-182200-
CECIL MD-KENT MD-QUEEN ANNE'S MD-
513 PM EDT WED JUL 18 2012
...STRONG THUNDERSTORMS WILL AFFECT CECIL...KENT AND QUEEN ANNE'S
COUNTIES...
AT 509 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 25 MILES EAST OF
BALTIMORE TO 24 MILES NORTH OF EASTON...MOVING EAST AT 15 MPH. THE
THUNDERSTORMS WILL BE NEAR CHESTERTOWN AROUND 520 PM...BETTERTON...
STARKEY CORNER...CARVILLE...KINGSTOWN AROUND 525 PM...MORGNEC...
CHURCH HILL AROUND 535 PM...KENNEDYVILLE AROUND 540 PM...CRUMPTON
AROUND 550 PM AND SUDLERSVILLE AROUND 555 PM.
WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THESE STORMS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS. DO
NOT SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS
WHEN A THUNDERSTORM APPROACHES.
STRONG THUNDERSTORMS WERE ALSO MOVING OUT OF CROFTON MARYLAND
HEADING INTO CHESAPEAKE BAY AND MAY AFFECT THE STEVENSVILLE AREA BY
545 PM WITH WIND GUSTS TO 40 OR 50 MPH.
LAT...LON 3904 7632 3902 7627 3905 7624 3917 7629
3930 7619 3932 7619 3938 7611 3938 7606
3943 7600 3946 7602 3951 7579 3914 7576
3912 7582 3907 7585 3901 7623 3903 7626
3900 7629 3899 7634
FORECASTER: DRAGSpecial weather statement, Jul 18, 5:20 PM EDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
520 PM EDT WED JUL 18 2012
MDZ012-015-182200-
KENT MD-QUEEN ANNE'S MD-
520 PM EDT WED JUL 18 2012
...STRONG THUNDERSTORMS WILL AFFECT KENT AND QUEEN ANNE'S COUNTIES...
AT 518 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 16 MILES SOUTHEAST
OF BALTIMORE TO 21 MILES SOUTHEAST OF BALTIMORE TO 27 MILES WEST OF
EASTON...MOVING EAST AT 15 MPH. THE THUNDERSTORMS WILL BE NEAR
STEVENSVILLE SOUTH AROUND 550 PM...KENT POINT AROUND 555 PM AND
OVERTON AROUND 600 PM.
WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THESE STORMS ALONG WITH BRIEF
TORRENTIAL RAIN.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS. DO
NOT SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS
WHEN A THUNDERSTORM APPROACHES.
THIS STATEMENT UPDATES THE PREVIOUS SPECIAL WEATHER STATEMENT FOR
MARYLANDS EASTERN SHORE.
LAT...LON 3895 7637 3904 7633 3904 7632 3899 7627
3900 7618 3903 7625 3909 7625 3917 7629
3917 7617 3903 7605 3885 7621 3893 7622
3894 7624 3890 7625 3892 7628 3889 7627
3890 7632 3886 7632 3883 7637
FORECASTER: DRAGLocal storm report, Jul 18, 5:28 PM EDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
528 PM EDT WED JUL 18 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0120 PM HAIL SUSSEX 41.21N 74.61W
07/18/2012 E0.88 INCH SUSSEX NJ PUBLIC
0245 PM HAIL SOUTH AMBOY 40.49N 74.28W
07/18/2012 M0.50 INCH MIDDLESEX NJ TRAINED SPOTTER
0246 PM TSTM WND DMG SAYREVILLE 40.47N 74.32W
07/18/2012 MIDDLESEX NJ TRAINED SPOTTER
NUMEROUS TREES AND WIRES DOWN IN SAYREVILLE.
0246 PM LIGHTNING SAYREVILLE 40.47N 74.32W
07/18/2012 MIDDLESEX NJ TRAINED SPOTTER
3 STRUCTURES STRUCK BY LIGHTNING
0322 PM TSTM WND DMG BETHLEHEM 40.63N 75.37W
07/18/2012 NORTHAMPTON PA TRAINED SPOTTER
NUMEROUS LARGE TREE BRANCHES DOWN WITH SOME POWER
OUTAGES. UNION BLVD AND PENNSYLVANIA AVE
0327 PM HAIL ANDOVER 40.99N 74.74W
07/18/2012 E0.88 INCH SUSSEX NJ PUBLIC
0357 PM TSTM WND DMG DOUGLASS TWP 40.28N 75.69W
07/18/2012 BERKS PA TRAINED SPOTTER
TREE DOWN ON ROUTE 36 AND EDGE HILL ROAD
0401 PM TSTM WND GST LAKE HOPATCONG 40.95N 74.62W
07/18/2012 E55 MPH MORRIS NJ TRAINED SPOTTER
TREE BRANCHES DOWN
0401 PM FLASH FLOOD FLANDERS 40.85N 74.69W
07/18/2012 MORRIS NJ TRAINED SPOTTER
ROADS FLOODED AT INTERSECTION OF ROUTE 206 AND 46.
0414 PM TSTM WND GST 5 NW FLEMINGTON 40.56N 74.93W
07/18/2012 E50 MPH HUNTERDON NJ TRAINED SPOTTER
0435 PM TSTM WND DMG RARITAN 40.57N 74.64W
07/18/2012 SOMERSET NJ PUBLIC
LARGE BRANCHES BROKEN
0448 PM HAIL HILLSBOROUGH 40.48N 74.63W
07/18/2012 E0.88 INCH SOMERSET NJ PUBLIC
0501 PM TSTM WND GST PERTH AMBOY 40.52N 74.27W
07/18/2012 E60 MPH MIDDLESEX NJ PUBLIC
&&
EVENT NUMBER PHI1200428 PHI1200429 PHI1200430 PHI1200435 PHI1200431
PHI1200432 PHI1200437 PHI1200433 PHI1200434 PHI1200436 PHI1200438
PHI1200439 PHI1200440
GAINES/KLINESpecial weather statement, Jul 18, 5:30 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
530 PM EDT WED JUL 18 2012
NJZ009-015-PAZ068-069-071-182230-
BUCKS PA-HUNTERDON NJ-MERCER NJ-MONTGOMERY PA-PHILADELPHIA PA-
530 PM EDT WED JUL 18 2012
...STRONG THUNDERSTORMS WILL AFFECT BUCKS...HUNTERDON...MERCER...
MONTGOMERY AND PHILADELPHIA COUNTIES...
AT 526 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 17 MILES NORTHWEST
OF TRENTON TO 19 MILES NORTH OF PHILADELPHIA...MOVING SOUTHEAST AT 25
MPH. THE THUNDERSTORMS WILL BE NEAR LAMBERTVILLE AROUND 535 PM...
SPRING HOUSE AROUND 540 PM...MAPLE GLEN...HORSHAM AROUND 545 PM...
RICHBORO...NEWTOWN GRANT...IVYLAND...HATBORO AROUND 550 PM...
PENNINGTON AND WILLOW GROVE AROUND 555 PM.
WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THESE STORMS ALONG WITH
BRIEF TORRENTIAL RAINS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS. DO
NOT SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS
WHEN A THUNDERSTORM APPROACHES.
LAT...LON 4018 7462 4014 7460 4014 7462 4018 7471
4015 7471 4013 7474 4012 7478 4013 7482
4011 7484 4008 7501 4028 7542 4045 7498
4019 7456
FORECASTER: DRAGThe office that day
Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 18, 12:51 PM EDT | Special Weather Statement | PHI | Sussex | 54 min |
| Jul 18, 1:02 PM EDT | Severe Thunderstorm Warning | PHI | Sussex | 34 min |
| Jul 18, 1:11 PM EDT | Special Weather Statement | PHI | Sussex | 34 min |
| Jul 18, 1:23 PM EDT | Special Weather Statement | PHI | Morris | 37 min |
| Jul 18, 1:43 PM EDT | Areal Flood Advisory | PHI | Sussex | 2 hr |
| Jul 18, 1:49 PM EDT | Severe Thunderstorm Warning | PHI | Sussex | 26 min |
| Jul 18, 1:53 PM EDT | Special Weather Statement | PHI | Mercer | 37 min |
| Jul 18, 2:15 PM EDT | Special Weather Statement | PHI | Sussex | 60 min |
| Jul 18, 2:23 PM EDT | Special Weather Statement | PHI | Warren | 67 min |
| Jul 18, 2:46 PM EDT | Severe Thunderstorm Warning | PHI | Middlesex | 29 min |
| Jul 18, 3:00 PM EDT | Special Weather Statement | PHI | Monmouth | 45 min |
| Jul 18, 3:04 PM EDT | Special Weather Statement | PHI | Warren | 41 min |
| Jul 18, 3:13 PM EDT | Severe Thunderstorm Warning | PHI | Hunterdon, Warren | 47 min |
| Jul 18, 3:18 PM EDT | Special Marine Warning | PHI | 42 min | |
| Jul 18, 3:25 PM EDT | Severe Thunderstorm Warning | PHI | Morris, Sussex | 65 min |
| Jul 18, 3:26 PM EDT | Severe Thunderstorm Warning | PHI | Hunterdon, Morris, Warren | 49 min |
| Jul 18, 3:29 PM EDT | Special Weather Statement | PHI | Monmouth | 46 min |
| Jul 18, 3:43 PM EDT | Special Weather Statement | PHI | Warren | 47 min |
| Jul 18, 3:52 PM EDT | Flash Flood Warning | PHI | Warren | 113 min |
| Jul 18, 3:59 PM EDT | Flash Flood Warning | PHI | Morris, Sussex | 107 min |
| Jul 18, 4:03 PM EDT | Special Weather Statement | PHI | Hunterdon | 42 min |
| Jul 18, 4:17 PM EDT | Special Weather Statement | PHI | Morris | 43 min |
| Jul 18, 4:28 PM EDT | Severe Thunderstorm Warning | PHI | Hunterdon | 32 min |
| Jul 18, 4:30 PM EDT | Severe Thunderstorm Warning | PHI | Middlesex, Morris, Somerset | 45 min |
| Jul 18, 4:41 PM EDT | Special Weather Statement | PHI | Mercer | 34 min |
| Jul 18, 4:53 PM EDT | Special Weather Statement | PHI | Mercer | 22 min |
| Jul 18, 5:01 PM EDT | Special Weather Statement | PHI | Middlesex | 29 min |
| Jul 18, 5:07 PM EDT | Special Marine Warning | PHI | 38 min | |
| Jul 18, 5:11 PM EDT | Special Weather Statement | PHI | Middlesex, Somerset | 64 min |
| Jul 18, 5:12 PM EDT | Areal Flood Advisory | PHI | Hunterdon, Middlesex, Somerset | 81 min |
| Jul 18, 5:19 PM EDT | Severe Thunderstorm Warning | PHI | Monmouth | 41 min |
| Jul 18, 5:26 PM EDT | Special Marine Warning | PHI | 34 min | |
| Jul 18, 5:33 PM EDT | Special Weather Statement | PHI | Mercer | 57 min |
| Jul 18, 5:44 PM EDT | Special Marine Warning | PHI | 31 min | |
| Jul 18, 6:00 PM EDT | Special Marine Warning | PHI | 60 min | |
| Jul 18, 6:09 PM EDT | Areal Flood Advisory | PHI | Burlington, Monmouth, Ocean | 68 min |
| Jul 18, 6:32 PM EDT | Special Weather Statement | PHI | Ocean | 43 min |
| Jul 18, 6:45 PM EDT | Special Weather Statement | PHI | Cape May, Cumberland | 60 min |
| Jul 18, 6:51 PM EDT | Special Marine Warning | PHI | 39 min | |
| Jul 18, 6:51 PM EDT | Special Marine Warning | PHI | 39 min | |
| Jul 18, 7:17 PM EDT | Special Weather Statement | PHI | Cape May | 58 min |
| Jul 18, 1:27 PM EDT | Special Weather Statement | PHI | Monroe | 33 min |
| Jul 18, 2:07 PM EDT | Special Weather Statement | PHI | Berks | 38 min |
| Jul 18, 2:12 PM EDT | Severe Thunderstorm Warning | PHI | Berks | 48 min |
| Jul 18, 2:43 PM EDT | Special Weather Statement | PHI | Berks, Lehigh | 47 min |
| Jul 18, 3:36 PM EDT | Special Weather Statement | PHI | Berks | 54 min |
| Jul 18, 3:51 PM EDT | Severe Thunderstorm Warning | PHI | Berks, Chester, Montgomery | 28 min |
| Jul 18, 4:22 PM EDT | Special Weather Statement | PHI | Bucks | 23 min |
| Jul 18, 5:51 PM EDT | Special Weather Statement | PHI | Philadelphia | 54 min |
| Jul 18, 5:47 PM EDT | Special Weather Statement | PHI | Kent, New Castle | 58 min |
| Jul 18, 6:01 PM EDT | Severe Thunderstorm Warning | PHI | Kent, New Castle | 17 min |
| Jul 18, 6:23 PM EDT | Severe Thunderstorm Warning | PHI | Kent | 37 min |
| Jul 18, 6:48 PM EDT | Special Weather Statement | PHI | Kent | 12 min |
| Jul 18, 6:57 PM EDT | Areal Flood Advisory | PHI | Kent, Sussex | 82 min |
| Jul 18, 6:57 PM EDT | Severe Thunderstorm Warning | PHI | Kent | 17 min |
| Jul 18, 4:37 PM EDT | Special Weather Statement | PHI | Kent | 23 min |
| Jul 18, 4:47 PM EDT | Special Weather Statement | PHI | Cecil | 28 min |
| Jul 18, 5:20 PM EDT | Special Weather Statement | PHI | Queen Anne's | 40 min |
| Jul 18, 5:35 PM EDT | Severe Thunderstorm Warning | PHI | Kent, Queen Anne's | 25 min |
| Jul 18, 6:06 PM EDT | Severe Thunderstorm Warning | PHI | Caroline, Kent, Queen Anne's, Talbot | 39 min |
| Jul 18, 6:26 PM EDT | Areal Flood Advisory | PHI | Caroline, Kent, Queen Anne's, Talbot | 68 min |
Nearby
Special Weather Statements in Pennsylvania, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.